Connecticut, 2010

Damaging Winds and Lightning Strike in Connecticut, June 10, 2010

June 10, 2010 · NWS ALY · 4 events in 1 county or zone

A strong upper level disturbance moved over the region, triggering thunderstorms during the afternoon hours on Thursday June 10th across Litchfield County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

A strong upper level disturbance moved over the region, triggering thunderstorms during the afternoon hours on Thursday June 10th across Litchfield County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 10, 12:57 PM EST, 59 minutes earlier.

Area forecast discussion, Jun 10, 12:57 PM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
157 PM EDT THU JUN 10 2010

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE REGION THIS AFTER
NOON WILL SET OFF SOME SHOWERS AND THUNDERSTORMS...ESPECIALLY
FROM THE MOHAWK VALLEY AND BERKSHIRES NORTH. WEAK HIGH PRESSURE
WILL CREST OVER THE REGION FRIDAY. ON FRIDAY NIGHT A WARM FRONT
WILL PUSH INTO THE REGION. IT WILL REMAIN CLOSE ENOUGH TO THE
REGION OVER THE WEEKEND TO CAUSE WARM AND HUMID WEATHER WITH
BOUTS OF SHOWERS AND THUNDERSTORMS. A COLD FRONT WILL PUSH SLOWLY
SOUTH THROUGH THE REGION SUNDAY NIGHT INTO MONDAY. IN ITS WAKE
HIGH PRESSURE WILL BUILD INTO THE NORTHEAST FOR MIDWEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 215 AM EDT...THE WATER VAPOR LOOP THIS MORNING HAS AN
IMPRESSIVE SHORTWAVE TROUGH IN ASSOCIATION WITH AN H500 CLOSED LOW
DESCENDING SOUTHEAST FROM SOUTHEASTERN ONTARIO TOWARDS NY AND NEW
ENGLAND. THIS IS A VERY DYNAMIC DISTURBANCE WHICH WILL FOCUS
SHOWERS AND THUNDERSTORMS DURING THE LATE MORNING AND AFTERNOON.
MEANWHILE...THE PCPN HAS SHUT OFF THIS MORNING...AS THE WATER
VAPOR LOOP SHOWS PLENTY OF MID AND UPPER LEVEL DRYING...BUT LOW
LEVEL MOISTURE IS TRAPPED BELOW AN INVERSION AROUND 700 HPA. THAT
INVERSION CONTINUES TO LOWER. THIS HAVE PROMOTED PLENTY OF LOW
CLOUDS AND AREAS OF DRIZZLE NORTH OF THE CAPITAL REGION. THE DRY
SLOT IS ALSO CUTTING OFF MOISTURE FROM THE COASTAL WAVE FORMING
OFF THE NJ COAST. THIS MOISTURE WILL NOT IMPACT THE FORECAST
AREA...AS THE FOCUS WILL BE THE SHORTWAVE TROUGH.

THE STRONG CYCLONIC VORTICITY ADVECTION WITH THE SHORTWAVE WILL
GENERATE OCCASIONAL SHOWERS WITH SCATTERED THUNDERSTORMS FROM THE
CAPITAL REGION...NRN CATSKILLS...BERKSHIRES NORTHWARD. THE SFC BASED
INSTABILITY FROM THE NAM IS MODEST AT BEST AT 200-500 J/KG. THE GFS
PAINTS A BIT MORE FROM THE CAPITAL REGION/BERKSHIRES NORTHWARD WITH
500-800 J/KG...BUT WE WILL NEED SFC DEWPOINTS TO RISE INTO THE
L60S.  THEREFORE...THIS LOOKS A BIT HIGH SINCE MID TO UPPER 50S LOOK
MORE IN THE BALLPARK.  LOW AND MID LEVEL LAPSE RATES WILL
STEEPEN...AND WET BULB ZERO HEIGHTS WILL BE LOWERING AS THE COLD
POOL AT H500 WILL MOVE TOWARDS THE REGION. ERN NY WILL BE NEAR THE
LEFT FRONT QUAD OF A 125-140 KT JET STREAK.  SOME SMALL HAIL LESS
THAN A HALF AN INCH MAY OCCUR WITH A FEW OF THE THUNDERSTORMS. WE
WILL MENTION IT IN THE HWO...AND WAIT TO ADD IT IN THE GRIDS UNTIL
THINGS LOOK CLEARER.  THE AMOUNT OF HEATING WILL BE TOUGH.  WE WENT
CLOSER THE SLIGHTLY COOLER METMOS TEMPS FOR HIGHS WITH SOME U50S
OVER THE SRN GREENS AND SRN DACKS.  SOME LOWER 70S FOR THE MID
HUDSON VALLEY...AND 60S ELSEWHERE.

TONIGHT...THE SHOWERS AND THUNDERSTORMS END PRIOR TO MIDNIGHT.  WE
KEPT THE THUNDER THREAT IN UNTIL 9 PM. SFC HIGH PRESSURE QUICKLY
RIDGES IN FROM THE GREAT LAKES REGION IN THE WAKE OF THE TROUGH
PASSAGE.  MID LEVEL HEIGHTS WILL ALSO BEGIN TO QUICKLY RISE OVER
WRN-CNTRL NY BY DAYBREAK.  THE SKIES WILL GRADUALLY CLEAR
OVERNIGHT...AND THE WINDS WILL GO LIGHT TO CALM WITH SOME
RADIATIONAL COOLING.  WE MAY NEED TO ADD PATCHY FOG WITH LATER
ISSUANCES DEPENDING ON HOW FAST THE CLEARING OCCURS.  FOR NOW WENT
WITH A BLEND OF GFS/METMOS MINS...WITH LOWS GENERALLY IN THE MID 40S
TO L50S OVER THE HILLS AND MTNS...AND GENERALLY U40S TO MID 50S IN
THE VALLEYS.

&&

.SHORT TERM /FRIDAY THROUGH FRIDAY NIGHT/...
WHILE THERE ARE SUBTLE DIFFERENCES IN TIMING OF SHOWERS AND THUNDERSTORMS
AND DETAILS SUCH AS VARYING AMOUNTS OF CLOUDS...THERE IS CONSIDERABLE
CONSISTENCY AMONG THE NAM/GEM/GFS AND PVS ECMWF DURING THIS
PERIOD...AND FROM PVS RUNS.

FRIDAY BEGINS WITH A FLAT 500HPA RIDGE ACROSS MUCH OF THE EAST
AND THE DEPARTING TROF OFFSHORE. THERE ARE A SERIES OF JET MAXES
AND ASSOC SHORT WAVES UPSTREAM. HWVR FRI WILL BE THE QUIET DAY AS
A SMALL BUBBLE OF SFC HI PRESSURE BUILDS ACROSS THE RGN WITH
SEASONABLE TEMPS AND FAIR WEATHER. AFTER THAT IT TURNS UNSETTLED
FOR THE WEEKEND, BUT BY NO MEANS A TOTAL WASHOUT EITHER.

FIRST FRI NT THE SFC HIGH SLIDES OFFSHORE AND THE 500 HPA RIDGE
MOVES EAST ALLOWING A VERY SIGNIFICANT WMFNT TO PUSH INTO WNY AND
MID ATLC STATES. TDS IN 60S TO LOW 70S ON THE OTHER SIDE...AND
FARTHER TO THE SOUTH IN THIS AIRMASS TEMPS WOULD REACH THE
90S...BUT THATS OHIO...NOT HERE.  WITH FLOW AT 500HPA NW THIS
SQUARELY PUTS REGION IN RING OF FIRE FRI NT. THE GFS AND NAM SHOW
A 40-60KT JET PROPAGATING ACROSS THE FCA WITH THE GFS NOW FOR SVRL
RUNS PRODUCING A MCS ACROSS MOST OF FCA. THIS FEATURE IS PERSISTENT
IN GEM AND NOT SO IN NAM. GIVEN RUN TO RUN PATTERN HAVE OPTED TO
UP POPS FRI NT INTO SAT MORNING TO LO LKLY.

AFT PASSAGE OF JET MAX SAT MORNING...THE 500HPA RIDGE CONTINUES
TO SHIFT SLOWLY EAST...AND WITH FLOW NW TO SE OVER RGN AND
PARALLELED TO UPPER FLOW...WMFNT WILL SLOWLY SHIFT INTO FCA SAT AFT
AND LINGER INTO SUN. HERE THERE ARE SOME VARIATIONS AMONG THE
MODELS AS TOO EXACT PLACEMENT OF FRONT AND CONVECTION AS WELL AS TIMING
AND BEST APPROACH IS TO CARRY SCT TSTMS SAT INTO SUNDAY. TIMING
CAN BE REFINED AS EVENT GETS CLOSER. TD WILL INCREASE RELENTLESSLY
FM 50S INTO 60S...POSSIBLY TO NR 70 SUNDAY. HI TEMPS MID 70S TO
LOW 80S MORE OR LESS...CLOUD COVER WILL BE A HUGH FACTOR IN THE
EXTEND TO WHICH WE GET INTO THE 80S...BUT THE FEEDBACK WILL
PROMPTLY RESULT IN CONVECTION OUTBREAKS AND COOLING IT BACK DOWN.

THERE WILL BE DISCREET DRY PERIODS WHERE CLOUDS MAY THIN..AS WELL
AS BOUTS OF CONVECTION..PARTICULARLY IN THE AFTNS AND EVENINGS.

FINALLY AT LATE SUNDAY THE GFS/ECMWF TAKE SFC LOW ON THIS FRONT
EAST AND CDFNT SAGS SLOWLY SOUTH THRU RGN...DIMINISHING AND
ENDING THE THREAT OF -SHRA AND TSTMS. MEANWHILE THE GEM TAKES THE
SFC LOW TO YUL...KEEPS FCA IN MUGGY WARM SECTOR...AND SOLUTIONS AT
THIS POINT BEGIN TO DIVERGE. WILL GO WITH NEW ECMWF/GFS WHICH IS
ALSO IN AGREEMENT WITH CURRENT FCST. -SHRA AND TSTMS CONTINUE INTO
SUN NT DIM AFT MIDNIGHT.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
FROM MONDAY ONWARD THERE IS CONSIDERABLE DIVERGENCE IN SOLUTIONS.
HWVR PVS HPC...12UTC AND NEW 00UTC ECMWF AND GEM ESSENTIALLY
CARVE A TROF OFF OFF THE EAST COAST AT 500HPA AND BUILD A RIDGE
INTO THE GRTLKS...WITH LARGE SFC HIGH BUILDING FM GRTLKS INTO MID
ATLC AND NEW ENGLAND. THE TROF RIDGE COUPLET PATTERN IS DEFINITELY
FLATTER THAN PVS RUNS...BUT STILL DISTINCT. THIS WILL ALLOW A SFC
LOW ON THE FRONTAL BOUNDARY TO PROPAGATE SE FROM MICHIGAN TO
DELMARVA TUES & WED...BUT BULK OF THE GUIDANCE KEEPS THIS SYSTEMS
CLOUDS AND PCPN WELL SOUTH OF FCA...EXCEPT THE GFS WHICH FOR NOW
WE WILL DISCARD.

IN COOLER NW FLOW LAST IN SERIES OF SHORT WAVES PASS ACROSS RGN
MONDAY...AND CHC -SHRA WILL REMAIN. BUT BY MONDAY NIGHT SFC HIGH
DOMINATES WITH CLEARING. TUES MORNING WILL BE A TAD BLO NORMALS...BUT
WITH HIGH CENTER SHIFTING INTO NY/NEW ENG AND STRONG JUNE SUN
TEMPS WILL BE NR NORMAL TO END THE PERIOD.

AS SUCH WILL LEAVE MOST OF THE CURRENT DAY 5-7 GRIDS AS IS EXCEPT
FOR SOME MINOR TWEAKS AND ISSUES DISCUSSED ABOVE WITH RESPECT TO
MONDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
A SHORT WAVE MOVING ACROSS THE REGION THIS AFTERNOON...ALONG WITH
COLD AIR ALOFT...WILL RESULT IN SOME SHOWERS AND THUNDERSTORMS
ACROSS THE REGION THIS AFTERNOON. WHILE VFR FLIGHT CONDITIONS
WILL PREDOMINATE...CONDITIONS ARE LIKELY TO DETERIORATE TO MVFR
AND/OR IFR OVER SHORT DISTANCES AS SHOWERS AND THUNDERSTORMS
MOVE THROUGH THE REGION DURING THE AFTERNOON.

LATER ON...AREAS OF LOW CIGS ARE LIKELY TO OCCUR FROM TIME TO
TIME THIS EVENING WITH LARGE AMOUNTS OF LOW LEVEL MOISTURE.
CONDITIONS ARE LIKELY TO DETERIORATE THIS EVENING WITH WIDESPREAD
MVFR/IFR DUE TO LOW CIGS...REDUCED VISIBILITY DUE TO FOG...OR
BOTH.

WINDS WILL BE SOUTHERLY SHIFTING TO WESTERLY THIS AFTERNOON...
DIMINISH TO NEAR CALM THIS EVENING...AND THEN BECOME LIGHT FROM
THE SOUTHEAST FRIDAY AS HIGH PRESSURE MOVES IN. GUSTS UP TO 25
KNOTS MAY OCCUR IN OR NEAR THUNDERSTORMS.

ON FRIDAY...AS HIGH PRESSURE MOVES INTO THE REGION...CONDITIONS
SHOULD IMPROVE TO VFR WITH A FEW HOURS OF DAYBREAK...AND PERSIST
FOR THE REST OF THE DAY.

OUTLOOK...
SAT-SUN...VFR/MVFR. CHC -SHRAS/-TSRAS.
MON...VFR/MVFR...CHC -SHRAS.

&&

.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE REGION TODAY
BRINGING SHOWERS AND A CHANCE OF THUNDERSTORMS. HIGH PRESSURE WILL
BUILD IN THURSDAY NIGHT INTO FRIDAY WITH A BRIEF PERIOD OF DRY
WEATHER.

RELATIVE HUMIDITY VALUES WILL DROP TO ONLY 50 TO 70 PERCENT THIS
AFTERNOON...AND INCREASE TO 90 TO 100 PERCENT FRIDAY MORNING. THEY
WILL FALL TO 45 TO 55 PERCENT FRIDAY AFTERNOON.

THE WINDS WILL BE VARIABLE AT LESS THAN 10 MPH THIS MORNING...BEFORE
SHIFTING TO THE WEST OR NORTHWEST AT 5 TO 15 MPH AFTER NOONTIME.
THE WINDS WILL BECOME LIGHT FROM THE NORTH OR NORTHWEST THURSDAY
NIGHT. EXPECT SOUTH OR SOUTHWEST WINDS AT LESS THAN 10 MPH ON
FRIDAY.

&&

.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED OVER THE NEXT 5 DAYS. RAINFALL
OVER MOST OF THE REGION WAS LESS THAN A HALF INCH. SLIGHTLY
HIGHER AMOUNTS OF RAIN OCCURRED OVER THE BERKSHIRES.

FOR THE MOST PART...THE RAIN JUST SOAKED INTO THE GROUND. THERE
WERE SLIGHT RISES ON SOME OF THE RIVERS...BUT MOST OF THEM JUST
CONTINUED TO SLOWLY RECEDE.

AN UPPER LEVEL DISTURBANCE WAS CAUSING SHOWERS...AND THUNDERSTORMS
OVER THE REGION TODAY. SOME OF THE THUNDERSTORMS MAY HAVE BRIEF
DOWNPOURS...BUT OVER A RIVER BASIN RAINFALL WILL NOT BE HEAVY
ENOUGH TO HAVE MUCH...IF ANY...EFFECT.

HIGH PRESSURE WILL BRING DRY WEATHER ON FRIDAY...FOLLOWED BY MORE
UNSETTLED WEATHER WITH SHOWERS AND THUNDERSTORMS OVER THE WEEKEND.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS... PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...RCK
NEAR TERM...RCK/WASULA
SHORT TERM...SNYDER
LONG TERM...FRUGIS
AVIATION...RCK
FIRE WEATHER...15
HYDROLOGY...RCK
Hazardous weather outlook, Jun 10, 2:36 AM EST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
336 AM EDT THU JUN 10 2010

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-111100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
336 AM EDT THU JUN 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS AFTERNOON INTO
THE EARLY EVENING ASSOCIATED WITH THE PASSAGE OF AN UPPER LEVEL
DISTURBANCE. A FEW OF THE THUNDERSTORMS MAY PRODUCE HAIL LESS THAN
A HALF AN INCH IN DIAMETER. THE THUNDERSTORMS THAT DO DEVELOP WILL
MOVE FROM NORTHWEST TO SOUTHEAST AT 30 TO 35 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/ALBANY

In the hours before

Special weather statement, Jun 10, 12:02 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
102 PM EDT THU JUN 10 2010

NYZ042-043-083-084-101745-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
102 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITIES OF...WARRENSBURG...LAKE GEORGE VILLAGE...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
WARRENSBURG...AND MOVING SOUTHEAST AT 15 MPH.

THE THUNDERSTORM WILL BE NEAR...
LAKE GEORGE AND LAKE GEORGE VILLAGE BY 110 PM EDT
COMSTOCK AND 8 MILES NORTHWEST OF HARTFORD BY 145 PM EDT
Special weather statement, Jun 10, 12:24 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
124 PM EDT THU JUN 10 2010

NYZ059>061-101815-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
124 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF HUDSON...
  EASTERN GREENE COUNTY IN EAST CENTRAL NEW YORK...
  THIS INCLUDES THE CITY OF CATSKILL...

AT 118 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR COXSACKIE...OR ABOUT 7
MILES NORTHWEST OF HUDSON...AND MOVING SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
ATHENS AND CATSKILL BY 130 PM EDT
HUDSON BY 135 PM EDT
CLAVERACK AND PHILMONT BY 145 PM EDT
6 MILES NORTHEAST OF LIVINGSTON BY 150 PM EDT
COPAKE AND 6 MILES NORTHEAST OF ANCRAM BY 210 PM EDT
Special weather statement, Jun 10, 12:43 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
143 PM EDT THU JUN 10 2010

NYZ042-043-083-084-101830-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN WASHINGTON NY-
SOUTHERN WASHINGTON NY-
143 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  EAST CENTRAL WARREN COUNTY IN EAST CENTRAL NEW YORK...
  CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND HEAVY RAIN.
THIS STORM WAS LOCATED 12 MILES WEST OF COMSTOCK...OR ABOUT 3 MILES
NORTHEAST OF LAKE GEORGE VILLAGE...AND MOVING EAST SOUTHEAST AT 15
MPH.

THE THUNDERSTORM WILL BE NEAR...
COMSTOCK BY 220 PM EDT
HARTFORD AND 8 MILES WEST OF GRANVILLE BY 230 PM EDT

KL
Special weather statement, Jun 10, 1:18 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
218 PM EDT THU JUN 10 2010

CTZ001-MAZ025-NYZ060-061-066-101900-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN DUTCHESS NY-
SOUTHERN BERKSHIRE MA-NORTHERN LITCHFIELD CT-
218 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  SOUTH CENTRAL COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN LITCHFIELD COUNTY IN NORTHERN CONNECTICUT...
  SOUTHWESTERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...

AT 216 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 40 MPH...AND HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
COPAKE...OR ABOUT 12 MILES SOUTHWEST OF GREAT BARRINGTON...AND MOVING
SOUTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF SHEFFIELD AND 7 MILES NORTHEAST OF MILLERTON BY
235 PM EDT
CANAAN...EDDY FIELD AND ASHLEY FALLS BY 245 PM EDT
FALLS VILLAGE BY 250 PM EDT
NORFOLK BY 300 PM EDT
Special weather statement, Jun 10, 1:32 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
232 PM EDT THU JUN 10 2010

NYZ043-084-VTZ013-014-101915-
BENNINGTON VT-NORTHERN WASHINGTON NY-SOUTHERN WASHINGTON NY-
WESTERN WINDHAM VT-
232 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  EAST CENTRAL WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF MANCHESTER...
  NORTHWESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITY OF STRATTON...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH AND VERY HEAVY RAINFALL. THIS STORM WAS LOCATED 11 MILES WEST OF
DORSET...OR ABOUT 9 MILES NORTH OF SALEM...AND MOVING SOUTHEAST AT
30 MPH.

THE THUNDERSTORM WILL BE NEAR...
DORSET BY 250 PM EDT
MANCHESTER BY 300 PM EDT
MANCHESTER CENTER BY 305 PM EDT
STRATTON BY 315 PM EDT
Special weather statement, Jun 10, 1:34 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
234 PM EDT THU JUN 10 2010

NYZ053-054-084-VTZ013-014-101915-
WESTERN RENSSELAER NY-EASTERN RENSSELAER NY-BENNINGTON VT-
SOUTHERN WASHINGTON NY-WESTERN WINDHAM VT-
234 PM EDT THU JUN 10 2010

...A STRONG THUNDERSTORM IN

  NORTHEASTERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
  THIS INCLUDES THE CITIES OF...BENNINGTON...ARLINGTON...
  SOUTHWESTERN WINDHAM COUNTY IN SOUTHERN VERMONT...

AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50
MPH.  THIS STORM WAS LOCATED NEAR GREENWICH...OR ABOUT 12 MILES
SOUTHWEST OF SALEM...AND MOVING EAST AT 40 MPH.

THE THUNDERSTORM WILL BE NEAR...
CAMBRIDGE BY 240 PM EDT
HIDDEN VALLEY...SHAFTSBURY AND 6 MILES SOUTH OF ARLINGTON BY 255 PM
EDT
7 MILES NORTH OF BENNINGTON BY 300 PM EDT
6 MILES NORTHWEST OF WILMINGTON BY 315 PM EDT

The radar

The Albany radar (KENX), 92 km away, was scanning. The volume nearest the first event began at 18:54 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 lightning, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
June 10, 1:56 PM EST
Where
Litchfield County, 0.23 mi E of Sharon
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.880, -73.476

Large trees were reported down on wires blocking a road in Sharon due to strong thunderstorm winds.

Lightning, Litchfield

When
June 10, 1:59 PM EST
Where
Litchfield County, 0.89 mi ESE of Goshen
Injuries
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
41.825, -73.214

A woman was struck by lightning while she was riding a horse near Pie Hill Road in Goshen.

Thunderstorm Wind, Litchfield

When
June 10, 2:02 PM EST
Where
Litchfield County, 0.86 mi SW of Lakeville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.960, -73.440

Trees and wires were reported down in Lakeville due to strong thunderstorm winds.

Funnel Cloud, Litchfield

When
June 10, 2:17 PM EST
Where
Litchfield County, 0.59 mi WSW of Litchfield
Reported by
Emergency Manager
Coordinates
41.747, -73.191

A funnel cloud was sighted over the Village Green in Litchfield.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2010Every state in 2010This day in weather historyWarnings in Connecticut, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 230329, 230325, 230335, 230320.